Doctor insights on:
Allergy To Demerol
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Stop the medication: The first thing to do is immediately stop the medication causing the allergic reaction. You can also take an over-the-counter antihistamine (benadryl, zyrtec, (cetirizine) claritin) to help the symptoms. However, if the allergic reaction is severe (ie lip swelling, throat swelling, difficulty breathing or swallowing, etc) you should immediately be see at the er for further evaluation and treatment. ...Read more
Opiate allergies?: It depends. Alot of folks claim to be allergic to various medications, when in fact, they have side effects. Since we do not know what your reaction was to Morphine, it's kinda hard to predict what you might experience with other drugs. My advice is to try and avoid taking Opiates on a regular basis, as you may become dependent and then have withdrawal symptoms when you don't take the Opiates. ...Read more
No: They are both quite different.Get a more detailed answer ›
Unlikely: If you have problem with Opiates (more likely intolerances than allergies), you are more likely to have problem with Dilaudid as well. However there may be exceptions , perhaps starting at a 1/4 of the dose then gradually work the dose up may be helpful if Dilaudid is a drug you really needed. ...Read more
Probably not.: Sulfa allergy doesn't increase likelihood of allergy to other meds. Most reactions to Codeine not allergic but side-effects of codeine/narcotics (gi upset, constipiation, sedation, itching, hives). Codeine directly causes histamine release without the participation of allergic antibodies. Also, sulfa allergy is only to sulfa antibiotics, not other types of sulfas, e.G diurectics, diabetes meds. ...Read moreSee 1 more doctor answer
What can I do for an allergic reaction to lignocaine? Is Benadryl (diphenhydramine) safe to use for the reaction?
It depends: Whether or not Benadryl (diphenhydramine) is safe to use depends on what type of reaction you are having. Firstly, it is rare to have an allergic reaction to a local anesthetic. If you are having swelling it may be due to the procedure and not the medicine. If you are having itching through your body then Benadryl (diphenhydramine) would be helpful but you may also need a steroid pill. ...Read more
I have heavy allergic to seafood. Is it possible to take antihistamine drug as profilaxis to minimize allergic reaction?
Not so quick: As a general rule I would not recommend prophylactic antihistamines . There are a few exceptions for which I might prophylactically treat. The issue is that the antihistamine might prevent the early phase reaction but might permit the patient to continue ingestion the offending food and end up with a more sever reaction. Must still carry your Epi-Pen or Auvi-Q!! ...Read moreSee 2 more doctor answers
Find out details: It is unclear to which drug you are allergic to. Anesthesia is combination of pain relief, reversible unconsciousness, immobility, and amnesia (forgetting of event). There are many different drug combination that can lead to anesthesia. And many of the drugs are very different from each other. So try to find out what you are allergic to, and have md try alternatives. ...Read more
Severe allergy: This would be prescribed for a serious food allergy that has the potential to cause as a serious allergic reaction called anaphylaxis. A history of hives or respiratory symptoms caused by a food ingestion with evidence of allergy to that food on testing suggests the need to carry epinephrine. Common foods would include peanut, tree nuts, fish, or shellfish, although any food can be implicated. ...Read moreSee 2 more doctor answers
Probably: Doxylamine is an antihistamine. All of these drugs have side effects , so i would review this with the physician prescribing it, you can also likely go over it with your pharmacist. My guess is some of the problems you've had with these meds, if not all, are side effects, not allergy. They may be dose related. You might try this at a low dose at first . See an allergist. ...Read more
Antihistamines: And then call 911. Please always carry epi with you! ...Read more
Is it possible to be allergic to Benadryl (diphenhydramine) since its used for allergic reactions?
Yes: It is possible. You might be having a problem with one of the other ingredients, such as a dye or binder. ...Read more